Texas, 2018

High Wind in Texas, April 3 to 4, 2018

April 3 to 4, 2018 · NWS MAF · 1 event in 1 county or zone

A cold front resulted in strong winds through Guadalupe Pass.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

A cold front resulted in strong winds through Guadalupe Pass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 3, 10:21 PM MST, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 3, 10:21 PM MST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 AM CDT Wed Apr 4 2018

.AVIATION...
06Z TAF issuance
Breezy conditions continue behind the front through the morning,
but VFR will prevail. Winds veer to the southeast through the day
around 15 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     66  49  85  58 /   0   0   0   0
Carlsbad                       68  47  86  58 /   0   0   0   0
Dryden                         68  50  84  58 /   0   0   0   0
Fort Stockton                  69  51  89  61 /   0   0   0   0
Guadalupe Pass                 64  53  76  57 /   0   0   0   0
Hobbs                          64  45  83  53 /   0   0   0   0
Marfa                          70  45  81  52 /   0   0   0   0
Midland Intl Airport           67  49  85  57 /   0   0   0   0
Odessa                         67  49  85  56 /   0   0   0   0
Wink                           69  48  89  57 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

29
Hazardous weather outlook, Apr 3, 8:10 PM MST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1010 PM CDT Tue Apr 3 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-050315-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
1010 PM CDT Tue Apr 3 2018 /910 PM MDT Tue Apr 3 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Event by event

1 high wind. Local standard time, as filed.

High Wind, Guadalupe Mountains of Culberson County

When
April 3, 11:51 PM MST to April 4, 6:51 AM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
ASOS

Sustained 40 to 41 mph northeast winds occurred in Guadalupe Pass for several hours.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 741171.